Utah, 2026

Drought in Utah, February 1 to 7, 2026

February 1 to 7, 2026 · NWS GJT · 1 event in 1 county or zone

Above normal temperatures and below normal precipitation continued through the month of February. This led to a continued state of drought across eastern Utah and western Colorado, particularly along the northern and central Colorado Divide mountains.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

Above normal temperatures and below normal precipitation continued through the month of February. This led to a continued state of drought across eastern Utah and western Colorado, particularly along the northern and central Colorado Divide mountains. Extreme (D3) Drought saw expansion during the middle of the month, moving into portions of lower elevation northwest Colorado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jan 31, 9:37 PM MST, 2 hours 23 minutes earlier. Its key messages:

  • Warming days, cool nights and dry conditions will persist through the weekend and most of coming week.
  • There is a chance for light snow showers and breezy winds Tuesday over the northern Colorado mountains with little if any snow accumulation likely.
Area forecast discussion, Jan 31, 9:37 PM MST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
937 PM MST Sat Jan 31 2026

.KEY MESSAGES...

- Warming days, cool nights and dry conditions will persist
  through the weekend and most of coming week.

- There is a chance for light snow showers and breezy winds
  Tuesday over the northern Colorado mountains with little if
  any snow accumulation likely.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 159 PM MST Sat Jan 31 2026

High pressure moving in over the Desert Southwest with ridging
extending up through the Great Basin will continue to track eastward
across New Mexico and Colorado Sunday before pushing out onto the
Plains and West Texas Sunday night. A couple shortwaves do top the
ridge Sunday, but remain too far north to bring anything more than a
high clouds to eastern Utah and Western Colorado. Expect mostly
sunny skies across the region with periods of high clouds. High
temperatures will be 10-15 degrees above normal today and will warm
a few degrees tomorrow. Look for the morning lows to run near normal
in the mountain valleys to about ten degrees above normal in the
lower valleys.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 159 PM MST Sat Jan 31 2026

Quiet weather is expected through most of the long term period. This
is thanks to persistent a ridging over the West through much of the
workweek. A disturbance to our north will flatten the ridge, but
late Monday ridging builds over the West again as the disturbance
moves east of the Rockies. Another disturbance is expected to
provide lift to our northern Colorado mountains on Tuesday
afternoon. This could allow for some light snowfall on Tuesday. The
disturbance will bring a small amount of moisture with it, but this
only brings PWATs to around 120% of normal at most. The lack of
moisture should keep any snow accumulations to less than an inch,
and really only over the Park Range. An increased pressure gradient
associated with the passing disturbance could lead to stronger wind
gusts Tuesday afternoon. After Tuesday the return of ridging aloft
will drive warm and calm weather conditions through the rest of the
workweek. Above normal high temperatures are forecasted through the
long term period, but temperatures will drop by a few degrees on
Tuesday and Wednesday due to the passing disturbance. Highs 10 to 15
degrees above normal are anticipated in the latter half of the
week.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 936 PM MST Sat Jan 31 2026

High level clouds continue to increase over the region, bringing
scattered to broken skies through 18z tomorrow. Ceilings will
remain well above breakpoints, so no impacts to airports are
expected. Winds will be generally light and terrain driven
through the period. VFR conditions will prevail.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...None.
UT...None.

&&

SHORT TERM...DB
LONG TERM...GF
AVIATION...TGJT
Hazardous weather outlook, Jan 31, 2:20 AM MST, 21 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
220 AM MST Sat Jan 31 2026

COZ001>014-017>023-UTZ022>025-027>029-010930-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
220 AM MST Sat Jan 31 2026

This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.

.DAY ONE...Today and tonight.

Light snow will continue this morning over the northwest Colorado
mountains with potential slick conditions at Rabbit Ears and Vail
Pass. Dry conditions will return this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Eastern Uinta Mountains

When
February 1, 12:00 AM MST to February 7, 11:59 PM MST
Where
Eastern Uinta Mountains forecast zone
Reported by
Drought Monitor
Coordinates
40.506, -109.513 (the zone’s center; the record gives no point)

Extreme (D3) Drought was removed from Utah Zone 023 - Eastern Uinta Mountains on February 7th. Drought did not reoccur over the course of a month from that date. Therefore this will be the last drought entry for this zone until such time as Extreme (D3) or Exceptional (D4) Drought again develops.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2026Every state in 2026This day in weather historyWarnings in Utah, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1315382.